Jump to content
The MS PEOPLE UK Forum
Support, help, advice and information for Multiple Sclerosis. Ask questions and share experiences with people affected by MS.
popsie

Sativex and spasticity

8 posts in this topic Last Reply

Recommended Posts

popsie

I am taking Sativex and after taking it for only a few days I saw a reduction in burning pain, spasms, skin pain and deep pain and after a couple of weeks I was pain free which was great.  I do also have a pump delivering a low dose of Baclofen which was not helping those pains but is still working for other pain.  Because I am very allergic to oral Baclofen and it was no longer helping pains it had previously helped, I wanted to replace it with Sativex.  However while I was taking Baclofen together with Sativex the spasticity was reduced in both my back and legs.  However as soon as I started reducing the Baclofen the spasticity increased noticeably even though I had increased the Sativex to 7 sprays.  I was hoping to find someone who was successfully using Sativex to reduce Spasticity.   THANKS.  TRISH

Share this post


Link to post
Share on other sites
Nick

Great to see you posting Trish and a very interesting and informative comment.  I've no experience of Sativex myself, but sounds like it's a great help to you. Hope you get some helpful replies.

 

Nick 


Just another Warrior...........

Share this post


Link to post
Share on other sites
Tired
PaulX

Sativex has been something that is very difficult to get. My previous health authority would not prescribe it, due to the NICE recommendation on it.

I have now moved, so I am under a different authority.

In light of the recent use of medical cannabis in other cases, I brought up the topic of Sativex when I recently saw my new MS nurse, who is lovely by the way.

She said the jury was still out on the whole issue.

Initially I would have to go the Baclofen route again as a primary treatment for spasticity. I have been this route before and I really couldn't get on with it. Second time around I still can't get on with it. I am having horrible side effects. I am hanging on, just in case these are early stage adjustments, but we shall see.

I need to do this before Sativex becomes an option.

 

Your account is interesting to say the least.

 

Paul


We're just two lost souls swimming in a fish bowl, year after year,

Running over the same old ground.

What have we found?

The same old fears.

Share this post


Link to post
Share on other sites
derby42

I take Sativex and Pregabalin for spasms in my toes primarily.  Only at very dose but I'm about to increase them.  I find Sativex helpful but only 1 spray at night because it makes me slightly stoned if I have more. My consultant said that only a few people have this feeling and unfortunately I'm one of them. It makes my legs feel like they have more substance to them.

 


derby x

Share this post


Link to post
Share on other sites
popsie

 

Have you tried Baclofen?  It really helped me for the first 6 years.  I wanted to take Sativex so I can stop taking Baclofen which gives me a lot of side effects and is not working very well as I was having various pains that Baclofen used to stop.  Sativex stops all the various pains at about 3 sprays.  But I am currently taking 6 sprays (between 8.00 am and 10pm) + some Baclofen to even moderately control the spasticity.  No side effects.  I was going out to lunch and wanted to be able to sit without spasms so I had 5 sprays between 8.00 and 1.00pm .  This did  control the spasms for 2hrs but it also made me giggly and high.  Lunch was blast I laughed almost non stop, but it is definitely better to be laughing than squirming in pain.  So would I do it again ?  Absolutely

Share this post


Link to post
Share on other sites
derby42

I tried baclofen years ago but it made me giddy so I stopped taking it. I'm suffering a lot right now with sacroiliac joint pain which I've had for years but recently has worsened so I might have a chat with my ms nurse about trying Baclofen again.


derby x

Share this post


Link to post
Share on other sites
popsie

Its really hard but sometimes you have to decide whether its better to be pain free or have the side effects.  Pain is really difficult to live with I know some people can get beyond it but I do not seem to be able to do that and I find it just seems to become all absorbing.  You might have success if you asked the MS nurse if it is possible to get pure Baclofen as it seems to be the fillers that cause the problems.  I know they put pure Baclofen into the pump so it is available and you could get the compounding chemist to make some up in a bland cream and then you can put it onto your skin.  Good luck

Share this post


Link to post
Share on other sites
derby42

I 'll ask about that. Thanks.


derby x

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Similar Topics

    • sativex spray

      hi new here can anyone tell me if they have brought sativex spray from this site please? www.sativexspray.co.uk

      in General Discussion about MS

    • Petition - Make Sativex to be widely available for MS - Will you sign it ?

      Before my petition can be go live on https://petition.parliament.uk I need 4 more people to support my petition. please click on this link to support my petition https://petition.parliament.uk/petitions/111992/sponsors/ufHX7HYzS1cxEjJ... ​ My petition: Sativex to be Widely Available for MS Suffers This petition is to ask the goverment to make Sativex widely available to people who have Multiple Sclerosis (MS) to ease the symptoms of MS spasticity, spasticity can have a significant impact on daily activities. http://www.bbc.co.uk/news/uk-wales-28810407 The NHS in Wales is first in the UK to fund a cannabis-based medicine for people with multiple sclerosis.

      in General Discussion about MS

    • Opinions on Sativex?

      Hello , I am a friend of a lady with Ms in Poland she would like any opinions of anyone who has been taking Sativex or any general opinions of this drug Please share your experiences Does Sativex help with pain? And what side effects do you experience? Aneta

      in General Discussion about MS

    • sativex high

      Hello all Sorry I've not been around much been trying all manner of drugs and been spaced out far too much. Now I've started on sativex one spray for 2 nights then 2 sprays last night. . . Well. . One spray didn't do anything then last night about 2 hrs after my 2 sprays I was MASHED! today I've not felt right so I just called the chemist who said that I can either reduce it to one or stick with the two until it stops having this effect and then increase again This drug isn't supposed to do this and I'm sure that many folk would enjoy it but I'm scared to take it now.

      in General Discussion about MS

    • advice on sativex ?

      im waiting to be put on this sativex spray, was just wondering if anyone is currently taking it and if it helps or not, side effects and pros n cons etc .   have been on rebif for 8 years, but got taken off it as my MS has progressed to secondary prog. pain in the behind but hey ho what can we do people, lets kick it in the behind !   so any advice would be great   kind regards   gordy boy

      in General Discussion about MS

About Us

Founded in 2004, MS People UK is a community website and discussion forum by and for people with Multiple Sclerosis as well as for friends, families, supporters and those interested in this disabling condition.

If you’re newly diagnosed or want to ask about possible first symptoms, or if you’ve had Relapse Remit, Secondary or Primary Progressive MS for some time, a welcoming group of fellow MS sufferers is here to chat with you about MS symptoms, diagnosis and treatments.

The atmosphere is friendly whilst being compassionate, supportive and caring. Members also post about a variety of subjects not related to MS, as well as share jokes, talk about their hobbies, have fun, and more.


The MS People Forum is not responsible for advice or information supplied by members. We suggest you seek medical advice before trying anything.
×